Post # 1
So a couple of weeks ago I was diagnosed with being hyperthyroid, my thyroid is overactive. I was put on a thyroid medicine and it’s only been a week and it’s making me retain water weight. I honestly feel like I’ve gained 10 lbs! Of course, here I am googling everything about hyperthyroid and it stated that the medicine they have me on WILL make be GAIN WEIGHT up to 50 lbs! Our wedding is literally in 4 months and here I am freaking out. I asked my doctor what will happen if I just don’t take my meds and they don’t reccomend it.
I’m totally freaking out, not even sure anymore that I can fit into my wedding dress. I’m stressed to the max and just want to cry. I’m not sure how to proceed, I figured I’ve only been on the meds for a week and I can totally just stop taking it. I’ve had side effects, rash, itching/welts…..it’s a nightmare.
Definitely not what I want to be in right now. Any bees that has been in this situation?
Post # 3
Eat well and exercise and you shouldn’t gain nearly as much, if any weight. I’m hypothyroid, so it’s impossible for me to lose an ounce, and I can gain at the drop of a hat.
I don’t think it’ll be as bad as you think it’s going to as long as you watch yourself. Your body will get used to the medication eventually, so the water weight thing should hopefully go away!
Post # 4
I’m trying not to stress out too much but 5 days in the meds and I feel like I’m always bloated. Nothing has changed in my eating habits. I’m just worried and I’m sure that’s not helping. I called my ENDO and she’s out for the holidays….
Post # 5
Deep breaths!! I’m hypothyroid and very thin, even when unmedicated. The medication did not change my weight and it doesn’t have to change yours. It may make you retain water initially, but unless you’re eating more calories (or exercising less), your weight won’t just change from the pill.